Indiana, 2010Flooding in Indiana, May 4 to 10, 2010
May 4 to 10, 2010 · NWS PAH · 2 events in 2 counties and zones
A large storm system developed over the central Plains at the end of April. This brought several rounds of very heavy rain between April 30th and May 2nd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $15,000
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large storm system developed over the central Plains at the end of April. This brought several rounds of very heavy rain between April 30th and May 2nd. South of the Ohio River, rainfall amounts from 2 to 5 inches were widespread. Lesser amounts occurred to the north. The lower Ohio River went above flood stage during the first week of May.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 4, 5:51 AM CST, 4 hours 9 minutes earlier.
Area forecast discussion, May 4, 5:51 AM CST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
651 AM CDT TUE MAY 4 2010
.UPDATE...
UPDATE TO AVIATION SECTION. NO CHANGE TO PUBLIC DISCUSSION.
&&
.DISCUSSION...
HIGH PRESSURE BUILDING TO OUR SOUTHEAST WILL PROVIDE DRY AND WARM
CONDITIONS TODAY INTO EARLY WEDNESDAY. MODELS SHOW A COLD FRONT
MOVING ACROSS THE QUAD STATE WEDNESDAY AFTERNOON INTO WEDNESDAY
NIGHT. NAM AND SREF BRING MINIMAL QPF INTO NORTHERN PORTIONS OF THE
PAH FORECAST AREA WITH ITS PASSAGE...WHILE GFS AND ECMWF KEEP ANY
QPF NORTH OF THE FA. WITH FORECAST LI'S BELOW ZERO AND DEW POINTS
RECOVERING BACK UP INTO THE MID 50S BY WEDNESDAY...PREFER THE WETTER
FORECAST AND CONTINUED WITH LOW POPS FOR OUR NORTHERN COUNTIES
WEDNESDAY AFTERNOON AND WEDNESDAY EVENING.
THE FRONT WILL LIFT BACK NORTH THURSDAY INTO THURSDAY
NIGHT...KEEPING CONDITIONS WARM AND MOIST ACROSS THE AREA. A
STRONGER COLD FRONT WILL APPROACH THURSDAY NIGHT AND MOVE ACROSS THE
MIDDLE MISSISSIPPI AND LOWER OHIO VALLEYS FRIDAY INTO FRIDAY NIGHT.
REMOVED POPS FOR THURSDAY NIGHT...BUT CONTINUED CHANCE POPS FRIDAY
INTO FRIDAY NIGHT. A SIGNIFICANT COOL DOWN CAN BE EXPECTED BEHIND
THE FRONT...WITH BELOW NORMAL TEMPERATURES EXPECTED FOR THE WEEKEND.
PREFERRED THE WARMER MAV HIGHS AND A COMPROMISE OF MAV/MET LOWS FOR
NEAR TERM TEMPS. IN THE EXTENDED...MADE SOME MINOR TWEAKS BASED ON
LATEST MEX GUIDANCE AND FOR BLENDING PURPOSES.
&&
.AVIATION...
SHALLOW FOG HAS RESULTED IN VARIABLE VSBYS EARLY THIS MORNING AT
THE TAF SITES. THAT SHOULD QUICKLY PASS...WITH VFR CONDITIONS
EXPECTED THROUGH TONIGHT.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
RST/CN
Hazardous weather outlook, May 4, 3:53 AM CST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
453 AM CDT TUE MAY 4 2010
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-051000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
453 AM CDT TUE MAY 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
RIVER FLOODING CONTINUES ON AREA RIVERS...REFER TO THE LATEST
RIVER FLOOD WARNINGS AND STATEMENTS FOR ADDITIONAL DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND
EVENING ACROSS NORTHERN PORTIONS OF THE QUAD STATE...AND AGAIN
FRIDAY THROUGH FRIDAY NIGHT ACROSS THE ENTIRE AREA. SEVERE
WEATHER CANNOT BE RULED OUT.
RIVER FLOODING WILL CONTINUE ON AREA RIVERS. PLEASE REFER TO THE
LATEST RIVER FORECASTS...WARNINGS...AND STATEMENTS FOR ADDITIONAL
DETAILS REGARDING THE RIVER FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
RST
In the hours before
Special weather statement, May 4, 5:18 AM CST, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
618 AM CDT TUE MAY 4 2010
ILZ075>078-080>094-INZ081-082-085>088-KYZ007-010-014>016-018>021-
MOZ076-086-087-041330-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-LIVINGSTON-CRITTENDEN-UNION KY-WEBSTER-HOPKINS-
HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-PERRY MO-BOLLINGER-
CAPE GIRARDEAU-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...SMITHLAND...MARION...
MORGANFIELD...DIXON...MADISONVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU
618 AM CDT TUE MAY 4 2010
...AREAS OF FOG THIS MORNING...
AREAS OF FOG...LOCALLY DENSE...WILL PERSIST ACROSS PORTIONS OF
SOUTHERN ILLINOIS...SOUTHWEST INDIANA...SOUTHEAST MISSOURI AND
NORTHWEST KENTUCKY. VISIBILITIES MAY BE REDUCED TO ONE QUARTER OF
A MILE AT TIMES.
DRIVERS SHOULD USE EXTREME CAUTION EARLY THIS MORNING.
THE LOCALLY DENSE FOG SHOULD BE BURN OFF BETWEEN 8 OR 9 AM.
Local storm report, May 4, 9:35 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1035 AM CDT TUE MAY 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TORNADO 12 NW POPLAR BLUFF 36.89N 90.56W
05/01/2010 BUTLER MO NWS STORM SURVEY
EF0 TORNADO. STORM DAMAGE SURVEY REVEALED SEVERAL LARGE
TREES DOWN ALONG HIGHWAY 410.
0147 AM TORNADO 2 NW GOLO 36.76N 88.52W
05/02/2010 GRAVES KY NWS STORM SURVEY
PATH WAS FROM 2.5 MILES NORTHWEST OF GOLO TO 2.5 MILES
NORTHEAST OF GOLO. MOST DAMAGE WAS IN THE FINAL HALF OF
THE TRACK...RIGHT UP TO THE MARSHALL COUNTY LINE.
NUMEROUS SMALL TREE LIMBS DOWN...SOME 7 TO 8 INCHES IN
DIAMETER. THREE LARGE PINE TREES SNAPPED AND ONE
UPROOTED.
&&
PSFlood, Warrick
- When
- May 4, 10:00 AM CST to May 10, 4:00 PM CST
- Where
- Warrick County, 0.88 mi SW of Newburgh to 1.04 mi WSW of Newburgh
- Cause
- Heavy Rain
- Crop damage
- $5,000
- Reported by
- River/Stream Gage
- Coordinates
- 37.941, -87.431
Minor flooding of the Ohio River occurred around Newburgh. Bottomland fields and some woodlands were inundated.
Flood, Posey
- When
- May 5, 2:00 PM CST to May 10, 8:00 PM CST
- Where
- Posey County, 0.37 mi W of Mt Vernon Arpt to 0.53 mi SW of Mt Vernon
- Cause
- Heavy Rain
- Crop damage
- $10,000
- Reported by
- River/Stream Gage
- Coordinates
- 37.929, -87.887
Minor flooding of the Ohio River occurred around Mt. Vernon. Farmland and a few roads were flooded in places southwest and west of Mt. Vernon.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Massachusetts, May 4, 20106 injured · $676,000 · 58 kt wind · 26 events
- Hail and Damaging Winds in New York, May 4, 2010$60,000 · 52 kt wind · 32 events
- High Wind in Montana, May 4, 2010$100,000 · 64 kt wind · 12 events
- Tornadoes and Hail in Wisconsin, May 4, 2010$35,000 · EF1 · 9 events
- Damaging Winds in New Hampshire, May 4, 2010$101,000 · 50 kt wind · 5 events
- High Wind in Colorado, May 4, 2010$60,000 · 87 kt wind · 5 events
- Damaging Winds in Connecticut, May 4, 2010$51,000 · 50 kt wind · 6 events
- High Wind in Nebraska, May 4, 2010$22,000 · 63 kt wind · 15 events
- Hail and Damaging Winds in New York, May 4, 2010$20,000 · 1.25 in hail · 13 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, May 4, 201017 events
- High Wind in North Dakota, May 4, 201061 kt wind · 14 events
- High Wind in South Dakota, May 4 to 5, 201066 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 228170, 228175.